Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 212, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 26, 2001, 5:27 PM CST for Jackson Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2001, 5:27 PM CST (23:27 UTC)
- Expired
- Nov 26, 2001, 6:30 PM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 5:40 PM CST | Thunderstorm Wind 55 E | Quitman, LA | Numerous trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 1:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 2:00 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 26, 2:00 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST MON NOV 26 2001 A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY. SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE WEATHER IS NOT AT OUR DOORSTEP. 03 SHV 50/55/48/56 6688 MLU 54/60/50/60 6799 TXK 48/53/43/52 5688 TYR 48/55/48/50 4677 LFK 54/59/52/58 5667 SHV...NONE.
In the hours before
Special weather statement, Nov 26, 3:59 PM CST, 1 hour 28 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 359 PM CST MON NOV 26 2001 ...TORNADO WATCH IN EFFECT UNTIL 600 PM...FOR ALL OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND MOST OF NORTHEAST TEXAS... THE TORNADO WATCH IS ALONG AND GENERALLY TO THE EAST OF A LINE FROM TYLER TEXAS TO DE QUEEN ARKANSAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES IN EAST TEXAS...ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE AND SABINE UNTIL 800 PM CST... AT 355 PM...WEATHER SERVICE RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS TO THE EAST OF A LINE FROM NASHVILLE ARKANSAS TO 10 MILES WEST OF NACOGDOCHES TEXAS. MOVEMENT WAS NORTHEAST AT 35 MPH.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 1:47 PM CST | Severe Thunderstorm Warning | SHV | San Augustine | 43 min |
| Nov 26, 2:26 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 49 min |
| Nov 26, 2:35 PM CST | Tornado Warning | SHV | De Soto | 40 min |
| Nov 26, 2:51 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 39 min |
| Nov 26, 3:24 PM CST | Tornado Warning | SHV | Sabine | 36 min |
| Nov 26, 4:23 PM CST | Tornado Warning | SHV | Union | 67 min |
| Nov 26, 4:26 PM CST | Tornado Warning | SHV | Bienville | 64 min |
| Nov 26, 4:43 PM CST | Tornado Warning | SHV | Lincoln | 62 min |
| Nov 26, 4:43 PM CST | Tornado Warning | SHV | Webster | 32 min |
| Nov 26, 5:05 PM CST | Tornado Warning | SHV | Claiborne | 55 min |
| Nov 26, 4:14 PM CST | Severe Thunderstorm Warning | SHV | Lafayette | 61 min |
| Nov 26, 4:55 PM CST | Tornado Warning | SHV | Union | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.